MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8123828
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Films were received showing an apparent migration of this implant.However no films were received that showed the initial placement.Revision surgery was reported to be expected but confirmation has not occurred.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury." ".The patient's activity level will dictate the longevity of the implant." device has not been received.
 
Event or Problem Description
Initial surgery occurred on (b)(6) 2015 involving placement of interbody spacer and posterior fixation.On (b)(6) 2017 received information which indicated the interbody spacer migration of an mlx implant.No patient injury reported.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6577381
Report Number2031966-2017-00047
Device Sequence Number10787376
Product Code MAX
UDI-Device Identifier00887517268945
UDI-Public00887517268945
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8123828
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1